MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB240, VOYANT OPEN FUSION, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB240, VOYANT OPEN FUSION, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB240
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 05/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Procedure performed: hemorrhoidectomy event description: [surgeon name redacted] was performing a hemorrhoidectomy with eb240.The procedure was finished and device thrown away.Only later the patient discovered to have 8cm thermal burn leading to perforation.This happened over 6 weeks ago and there has been an independent investigation.[name redacted] explained that they need to prove whether this was user error or device failure.The scrub nurse has said that there were no error codes.The patient had an 8cm thermal burn leading to perforation.The procedure was finished and device thrown away.The patient retuned and presented with the symptoms.Additional information received by applied medical rep via email on (b)(6)2024: the patient remains in itu currently.Intervention: the procedure was finished and device thrown away.The patient retuned and presented with the symptoms.Patient status: the patient had an 8cm thermal burn leading to perforation.
 
Additional Manufacturer Narrative
The event unit is not returning to applied medical for evaluation.A follow-up report will be submitted upon completion of investigation.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.In the absence of the event unit, it is difficult to determine if the reported event was caused by manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.At this time, applied medical is unable to determine the cause of injury or confirm that a product malfunction occurred.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: hemorrhoidectomy.Event description: [surgeon name redacted] was performing a hemorrhoidectomy with eb240.The procedure was finished and device thrown away.Only later the patient discovered to have 8cm thermal burn leading to perforation.This happened over 6 weeks ago and there has been an independent investigation.[name redacted] explained that they need to prove whether this was user error or device failure.The scrub nurse has said that there were no error codes.The patient had an 8cm thermal burn leading to perforation.The procedure was finished and device thrown away.The patient retuned and presented with the symptoms.Additional information received by applied medical rep via email on 9jul24: the patient remains in itu currently.Intervention: the procedure was finished and device thrown away.The patient retuned and presented with the symptoms.Patient status: the patient had an 8cm thermal burn leading to perforation.

Brand Name
EB240, VOYANT OPEN FUSION, 6/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key19797814
Report Number2027111-2024-00754
Device Sequence Number17180706
Product Code GEI
UDI-Device Identifier00607915138455
UDI-Public(01)00607915138455(17)251109(30)01(10)1503799
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K201212
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/09/2025
Device Model NumberEB240
Device Catalogue Number101474398
Device Lot Number1503799
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown